Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 173, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 14, 2015, 2:34 PM PDT. It took effect at Sep 14, 2015, 3:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2015, 2:34 PM PDT (21:34 UTC)
- In effect from
- Sep 14, 2015, 3:00 PM PDT
- Expired
- Sep 15, 2015, 2:22 AM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
278 WHUS76 KEKA 142134 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 PM PDT MON SEP 14 2015 PZZ470-150545- /O.CON.KEKA.GL.W.0026.000000T0000Z-150914T2200Z/ /O.NEW.KEKA.SC.Y.0173.150914T2200Z-150915T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 234 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT TUESDAY. * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...N 9 TO 10 FT AT 9 SECONDS SUBSIDING TO 8 FT AT 8 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-150545- /O.CON.KEKA.SE.W.0031.000000T0000Z-150914T2200Z/ /O.CON.KEKA.SC.Y.0172.000000T0000Z-150915T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...N 15 TO 25 KT. GUSTS UP TO 35 KT IN THE WAKE OF CAPE MENDOCINO. * SEAS...N TO NW 9 TO 10 FT AT 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-150400- /O.EXT.KEKA.SC.Y.0172.000000T0000Z-150915T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 234 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N TO NW 10 TO 15 KT. * SEAS...STEEP NW 8 TO 9 FT AT 9 SECONDS SUBSIDING TO 7 TO 8 FT AT 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-150400- /O.CON.KEKA.SC.Y.0172.000000T0000Z-150915T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 234 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N TO NW 10 TO 20 KT. GUSTS UP TO 30 KT NEAR POINT SAINT GEORGE THROUGH THIS EVENING. * SEAS...STEEP NW 8 TO 9 FT AT 9 SECONDS SUBSIDING TO NW 7 TO 8 FT AT 8 TO 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
2 follow-up statements
959 WHUS76 KEKA 150346 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 846 PM PDT MON SEP 14 2015 PZZ450-455-150500- /O.EXP.KEKA.SC.Y.0172.000000T0000Z-150915T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 846 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ470-151200- /O.CON.KEKA.SC.Y.0173.000000T0000Z-150915T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 846 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...N 9 TO 10 FT AT 9 SECONDS SUBSIDING TO 8 FT AT 8 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-151200- /O.CON.KEKA.SC.Y.0172.000000T0000Z-150915T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 846 PM PDT MON SEP 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...N 15 TO 25 KT. GUSTS UP TO 35 KT IN THE WAKE OF CAPE MENDOCINO. * SEAS...N TO NW 9 TO 10 FT AT 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
293 WHUS76 KEKA 150922 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 222 AM PDT TUE SEP 15 2015 PZZ470-151730- /O.CAN.KEKA.SC.Y.0173.000000T0000Z-150915T1600Z/ /O.NEW.KEKA.SC.Y.0174.150916T1000Z-150917T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 222 AM PDT TUE SEP 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT WEDNESDAY. * WINDS...INCREASING S 15 TO 25 KT WITH A FEW GUSTS TO 35 KT ON WEDNESDAY. * SEAS...STEEP SOUTHERLY SEAS BUILDING TO 7 TO 9 FT AT 9 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-151600- /O.CON.KEKA.SC.Y.0172.000000T0000Z-150915T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 222 AM PDT TUE SEP 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...N 15 TO 20 KT THIS MORNING THEN EASING TO 10 TO 15 KT TONIGHT. WINDS WILL BECOME S AND INCREASE TO 15 TO 25 KT EARLY WEDNESDAY. * SEAS...N 6 TO 8 FT AT 8 SECONDS THIS MORNING THEN SUBSIDING TO 5 FT BY AFTERNOON. STEEP SOUTHERLY WAVES WILL BUILD TO 4 TO 6 FT AT 5 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 4:53 AM PDT, 9 hours 41 minutes earlier.
Area forecast discussion, Sep 14, 4:53 AM PDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
453 AM PDT MON SEP 14 2015
.SYNOPSIS...A PATTERN CHANGE IS UNDERWAY AS AN APPROACHING UPPER
TROUGH BREAKS DOWN THE RIDGE. THIS WILL BRING SEASONAL TEMPERATURES
BACK TO NORTHERN CALIFORNIA THROUGH MID WEEK. THERE WILL BE A SLIGHT
CHANCE FOR THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON
AND EVENING AS A WEAK DISTURBANCE MOVES THROUGH. WIDESPREAD LIGHT
RAIN IS POSSIBLE ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE
AREA.
&&
.DISCUSSION...
.SHORT TERM (TODAY THROUGH THURSDAY)...THE PRIMARY ITEM OF
INTEREST IN THE IMMEDIATE TERM IS THE APPROACH OF THE FIRST IN A
SERIES OF FAST MOVING UPPER LEVEL TROUGHS. SATELLITE IMAGERY
REVEALS THAT THE TROUGH AXIS REMAINS WEST OF 130W AT THIS
POINT...HOWEVER...FORCING FOR ASCENT AHEAD OF THE APPROACHING WAVE
AND ASSOCIATED COLD FRONT IS AIDING IN THE DEVELOPMENT OF
SCATTERED HIGH BASED SHOWERS...MOSTLY SOUTH OF A LINE DRAWN FROM
ORLEANS TO CAPE MENDOCINO. GIVEN THAT THIS ACTIVITY IS NOT
PARTICULARLY VIGOROUS...AND THAT THERE REMAINS A FAIR AMOUNT OF
DRY AIR IN THE LOW LEVELS...VERY LITTLE PRECIPITATION IS EXPECTED
TO REACH THE SURFACE...PARTICULARLY IN THE VALLEYS. AS THE DAY
PROGRESSES...THIS ACTIVITY IS EXPECTED TO GRADUALLY INCREASE IN
COVERAGE WITH PRECIPITATION GRADUALLY LOWERING IN ELEVATION BUT
REMAINING LIGHT. THE MOST VIGOROUS ACTIVITY IS LIKELY TO OCCUR
ACROSS THE INTERIOR MOUNTAINS...PARTICULARLY IN EASTERN TRINITY
AND MENDOCINO COUNTIES. A FEW ISOLATED STRIKES OF LIGHTNING WONT
BE OUT OF THE QUESTION THIS AFTERNOON IN THESE AREAS...BUT
INSTABILITY PROGS APPEAR VERY MARGINAL AND NOT PARTICULARLY
SUPPORTIVE OF A LARGE NUMBER OF STRIKES. BY THIS EVENING...SHOWER
ACTIVITY SHOULD BE ON THE DECLINE AS COOL AIR IS USHERED IN BEHIND
A RATHER PRONOUNCED COLD FRONT. THIS WILL BRING TEMPERATURES DOWN
BELOW SEASONAL NORMS TUESDAY...AND A FEW OF THE COLDEST INTERIOR
VALLEYS COULD SEE SOME PATCHY FROST EARLY TOMORROW MORNING.
AFTERNOON HIGHS WILL LIKELY STRUGGLE TO REACH 80 DEGREES
THROUGHOUT THE INTERIOR DURING THE AFTERNOON.
BY TUESDAY AFTERNOON...THE SECOND TROUGH IN THE SERIES WILL
APPROACH THE AREA HOT ON THE HEELS OF THE FIRST. WHILE SOME
ISOLATED TO SCATTERED SHOWERS MAY BEGIN TO BLOSSOM IN EASTERN
PORTIONS OF TRINITY COUNTY TUESDAY AFTERNOON...THE BIGGER STORY
WILL BE THE RAIN THAT MOVES ONSHORE OVERNIGHT AND EARLY WEDNESDAY
MORNING AS A SECOND COLD FRONT IMPACTS THE COAST. MODEL GUIDANCE
IS IN RELATIVELY GOOD AGREEMENT THAT A N/S ORIENTED BAND OF LIGHT
TO MODERATE RAINFALL WILL IMPACT THE COAST CLOSE TO SUNRISE
WEDNESDAY AND QUICKLY SPREAD INLAND THROUGH THE DAY...GRADUALLY
BECOMING MORE SHOWERY IN NATURE DUE TO COLD AIR ADVECTION ALOFT
BEHIND THE FRONT. RAINFALL TOTALS REMAIN SOMEWHAT UNCERTAIN...BUT
GIVEN THE RELATIVELY SHORT DURATION OF THE RAIN...TOTALS ARE
EXPECTED TO REMAIN RELATIVELY LIGHT FOR THE MOST PART. IN
GENERAL...EXPECTED TO LOWEST TOTALS TO BE SEEN IN SOUTHWESTERN
PORTIONS OF MENDOCINO AND TRINITY COUNTIES...AND THE HIGHEST
TOTALS IN THE HILLS OF DEL NORTE COUNTY AND THE KING RANGE...WHERE
LOCAL TOPOGRAPHY COULD RESULT IN TOTALS IN THE 1 TO 2 INCH RANGE.
SHOWER ACTIVITY WILL BE ON THE DECLINE BY LATE WEDNESDAY...ALTHOUGH
SOME SHOWERS WILL LIKELY LINGER INTO THE DAY THURSDAY ACROSS OUR
NORTHERNMOST AREAS. IN ADDITION...SNOW LEVELS WILL LIKELY DROP TO
AS LOW AS 6000 FEET PRIOR TO THE ONSET OF THE RAIN...SO SOME OF
THE HIGHER INTERIOR PEAKS ARE LIKELY TO SEE SOME LIGHT SNOW DURING
THIS EVENT AS WELL. /BRC
.LONG TERM (FRIDAY THROUGH MONDAY)...IN THE WAKE OF AN ACTIVE
WEEK OF WEATHER, THE WEEKEND WILL BRING BUILDING HEIGHTS AS A
RIDGE DEVELOPS OVER NW CAL. MODELS ARE IN DECENT AGREEMENT AS TO
THE PATTERN AT THIS POINT, LENDING CONFIDENCE TO A WARMING AND
DRYING TREND FOR THE WEEKEND. THE SPECIFICS WILL STILL NEED TO BE
IRONED OUT OVER THE COMING DAYS, BUT IT LOOKS LIKE INTERIOR NW CAL
WILL BE IN THE MID 90S AGAIN WHILE THE COAST SITS IN SOME LOCAL
MORNING FOG FOLLOWED BY PARTIAL AFTERNOON CLEARING AND TEMPS IN
THE MID 60S TO LOW 70S. OVERALL, IT LOOKS LIKE A VERY PLEASANT
WEEKEND AHEAD. /BFG
&&
.AVIATION...APART FROM PERIODS OF IFR/MVFR AT COASTAL AIR STRIPS
MVFR AND VFR IS EXPECTED TO PREVAIL INTO THE AFTERNOON. AN
APPROACHING SYSTEM WILL BRING INCREASING CLOUD COVER, BUT SHOULD
NOT SEE ANY SIGNIFICANT REDUCTION IN CIGS UNTIL THE EVENING HOURS.
INTERIOR LOCATIONS WILL BE SIMILAR, WITH EXCEPTION OF SOUTHERN
MENDOCINO COUNTY WHERE BROAD VALLEYS SHOULD ALLOW FOR CLOUDS TO
REMAIN MIXED OUT A BIT MORE AND REMAIN AT ELEVATION. BFG
&&
.MARINE...STRONG HIGH PRESSURE DOMINATING THE EASTERN HALF OF THE
NORTH PACIFIC HAS BEEN PUSHING AGAINST LOW PRESSURE ALONG THE
WESTERN UNITED STATES FOR ABOUT THE LAST 24 HOURS. THIS HAS
CREATED A LARGE FETCH ZONE OF STRONG TO GALE FORCE WINDS,
STRETCHING TO COASTAL BRITISH COLUMBIA. DUE TO THE STRENGTH OF
WINDS AND LENGTH OF FETCH, THE SEAS WERE ABLE TO BUILD FAR BEYOND
WHAT MODELS WERE INDICATING WOULD OCCUR. AS SUCH, FOR THE SHORT
TERM MARINE FORECAST, HAVE ISSUED A HAZARDOUS SEAS WARNING FOR THE
NORTHERN INNER WATERS AND SOUTHERN OUTER WATERS. MEANWHILE, THE
GALE WARNING FOR THE NORTHERN OUTER WATERS REMAINS IN PLACE AND
TAKES CARE OF THE HAZARDOUS SEAS ASSOCIATED WITH THE GALE WINDS.
THIS PATTERN IS WILL BREAK DOWN RAPIDLY TODAY AS AN UPPER TROUGH
DIGS TOWARD NW CAL THIS AFTERNOON AND EVENING, CAUSING THE SURFACE
PRESSURE GRADIENT TO EASE. THIS WILL ALLOW WINDS AND SEAS TO COME
DOWN THROUGH THE DAY. THUS THE WARNING AND ADVISORIES THAT ARE IN
EFFECT AT THIS TIME WILL SYSTEMATICALLY DROP OFF OVER THE NEXT 24
HOURS. SEAS ARE FORECAST TO DROP TO AROUND 4 TO 5 FT FOR TUESDAY
MORNING BEFORE BUILDING THROUGH THE AFTERNOON AND EVENING. AN
APPROACHING COLD FRONT WILL BRING SOUTHERLY WINDS TO THE COAST,
CAUSING A SOUTHERLY CHOP ON THE WATER WHILE WEST WINDS BEHIND THE
FRONT WILL BRING A BUILDING SWELL AROUND 10 SECONDS. ALL TOLD
TUESDAY EVENING THROUGH WEDNESDAY, SEAS WILL BE RATHER CONFUSED.
BEHIND THE FRONT, LATE IN THE WEEK, LOOK FOR A NORTHWEST SWELL TO
DOMINATE INTO THE WEEKEND. ALL TOLD, TUESDAY LOOKS LIKE THE LOWEST
SEAS AND MODERATE PERIODS OVER THE NEXT 4 TO 5 DAYS. BFG
&&
.FIRE WEATHER...
COOL...DAMP WEATHER IS ON THE WAY TO THE REGION AS A SERIES OF
UPPER TROUGHS AND ASSOCIATED COLD FRONTS ARE SET TO IMPACT THE
COAST THIS WEEK. THE FIRST COLD FRONT WILL BEGIN IMPACT THE AREA
DURING THE AFTERNOON TODAY...USHERING IN COOLER TEMPERATURES
THROUGH THE NIGHT AS IT PROGRESSES SOUTHEASTWARD. BEFORE THAT
HAPPENS THOUGH...SCATTERED HIGH BASED SHOWERS ARE EXPECTED TO
INCREASE IN COVERAGE THIS AFTERNOON...PARTICULARLY SOUTH OF A LINE
FROM ORLEANS TO CAPE MENDOCINO. WETTING RAIN WITH THIS ACTIVITY
IS UNLIKELY...AND WHILE A LIGHTNING STRIKE OR TWO WONT BE
IMPOSSIBLE ACROSS PRIMARILY EASTERN TRINITY COUNTY THIS
AFTERNOON...ANY STORMS THAT OCCUR TODAY ARE NOT EXPECTED TO BE
PARTICULARLY VIGOROUS. ANOTHER ITEM OF NOTE THIS AFTERNOON WILL BE
THE PRESENCE OF A RIBBON OF LOW TO MID LEVEL DRY AIR AHEAD OF THE
ADVANCING FRONT. SOME OF THE HIGHER RIDGES...I.E. ABOVE 3500
FT...COULD SEE VERY LOW RH VALUES THIS AFTERNOON AS THIS AIR MOVES
IN...PARTICULARLY IN OUR NORTHERN AREAS. A FEW GUSTY SW RIDGETOP
WINDS WILL BE POSSIBLE AS THE UPPER TROUGH MOVES THROUGH AS
WELL...HOWEVER THE STRONGEST WINDS WILL LIKELY REMAIN HIGH ENOUGH
IN ALTITUDE TO ONLY AFFECT THE TALLEST PEAKS. COOLER WEATHER WITH
IMPROVED HUMIDITY VALUES WILL PREVAIL TOMORROW.
THE NEXT BIG ITEM OF INTEREST WILL BE RAIN CHANCES LATE TUESDAY
THROUGH LATE WEDNESDAY...AND POSSIBLY BEYOND. CONFIDENCE IS HIGH
THAT A LARGE PORTION OF NW CALIFORNIA WILL SEE MOSTLY LIGHT BUT
WETTING RAINS DURING THIS PERIOD...WITH WIDESPREAD TOTALS RANGING
BETWEEN 0.25 AND 0.75 INCHES. A FEW EXCEPTIONS WILL LIKELY BE IN
THE KING RANGE AND THE HILLS OF DEL NORTE COUNTY...WHERE LOCAL
TOPOGRAPHY COULD RESULT IN RAIN TOTALS IN THE 1 TO 2 INCH RANGE.
THIS IS PARTICULARLY TRUE IN DEL NORTE COUNTY...WHERE LIGHT
SHOWERS WILL LIKELY LINGER INTO THURSDAY AS WELL. ON THE LOW
END...SOUTHWESTERN PORTIONS OF MENDOCINO AND TRINITY COUNTY MAY
GET THE SHORT END OF THE STICK...PERHAPS SEEING ONLY A FEW
HUNDREDTHS TO A TENTH OF AN INCH OF RAIN.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ450.
HAZARDOUS SEAS WARNING UNTIL 9 AM PDT THIS MORNING FOR PZZ450.
GALE WARNING UNTIL 3 PM PDT THIS AFTERNOON FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT TUESDAY FOR PZZ475.
HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THIS AFTERNOON FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Sep 14, 5:17 AM PDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 517 AM PDT MON SEP 14 2015 CAZ001>003-076-151230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 517 AM PDT MON SEP 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-151230- UPPER TRINITY RIVER- 517 AM PDT MON SEP 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:06 AM PDT | Hazardous Seas Warning | EKA | 12 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.